multi organ failure
Also, I don't take it because it doesn't seem to relieve pain. I think the only reason it ever became popular as a pain reliever is that it is one of the few that does not cause stomach irritation; so hospitals can give it to people who have not eaten.
Acetaminophen is very, very, very bad for you. Particularly the liver. Somehow they(originally McNeil, and then J&J) managed to get every Tom, Dick, and Harry drug producer to add that crap into everything. Some magical synergistic effect..........NOT.
Never touch the stuff. Only baby aspirin, the coated variety. Enough for me, luckily.
*** A stunning number of OTC (over the counter) cold, flu, cough and allergy medicines also contain acetaminophen.***
This is true! My wife needed a common pain killer during flu and everything I found had Aseto in it. She cannot take Tylenol. I had to special order another product with aspirin.
My doctor told me how to get the best of use from aspirin and aceto for flu.
Take two aspirin.
Three hours later take two Aceto.
Three hours later take two asprin.
Three hours take two Aceto.
Each works different on pain, and you don’t overdose on either one.
I will NOT take anything Naproxin (napersin)as it killed my mom’s kidneys after ONE dose.
OK what about Ibuprofen?
I read that it is an anti-inflammotory as well as pain reliever
It seemed to work much much better for me.
I know Tylenol (aceto) is very bad for your liver. I think mine is damaged from it.
I use Advil (ibuprofen) for the occasional headache. Tylenol is bad for you.
Years ago, I heard one of the leading pharmacologists in the world go after acetaminophen and the salt substitutes for being bs that was foisted on Americans and Euros.
Acetaminophen as you noted later in this thread does not work for aches and pains and only works to reduce fever.
Acetaminophen has a low LD50 by itself in normal people and is more dangerous in people with bad livers, like people who have more than 2 drinks a day.
Acetaminophen drug levels can be increased by many common drugs and foods.
Acetaminophen is combined with what seems to be an endless group of other otc drugs, so unintentional ODs can happen when Acetaminophen is added to these otc drugs.
A very few people should not take aspirin, so Acetaminophen may be needed if they have high fevers.
I don’t take acetaminophen because for me, it’s not that effective a painkiller. Now, ibuprofen, on the other hand....
This could have happened to my Son last week. He woke up with a 101 fever and severe sinus congestion. I said “wait, don’t take anything, I’m going to the store to get Mucinex and a new thermometer”. I can never get those ear thermometers to work, and wanted one of those forehead swipe ones. By the time I got back 20 minutes later my soon to be ex-wife had given him TWO extra strength tylenol without telling me. This is double his dose by body weight. Thank God he asked if there was Acetaminophen in the Mucinex, or I would given him 600 mg more. Fun times.
I began taking magnesium after someone posted an article on FR a month ago and haven’t had but one headache since. I had frequent headaches before. I have been sleeping through the night and getting 7-8 hrs. every night. I built up to 800 mg/day of magnesium glycinate. I haven’t had Tylenol or aspirin since.
The irony of this is that acetaminophen is a poison to most mammals, reptiles, birds and fish. Humans are unusual in that they can take some of it for therapeutic reasons.
In Guam, there are invasive snakes that the government wants to eradicate. To do this, dead mice have an acetaminophen pills inserted into them, a small parachute tied to them, and they are dropped by aircraft into the jungle.
I’ve been through the five week ordeal of a shattered shoulder, surgery, narcotic pain meds until I asked if I could try to get off.
All along the drugs contained acetaminophen, and when my PA said go ahead and try cold turkey, he said use Regular Tylenol, and warned about over use.
I’ve stayed well within the guidelines. I can see how easily somebody could miss the impact of multiple sources.
He advised me to stay below 2500 Mg. daily, and I have.
I do not find much pain relief from Tylenol. I usually take ibuprofen. Aspirin works for me, too, but I hardly ever take it.
Any drug can have noxious effects on the body, either via acute effects (overdose) or long term chronic exposure. As much as possible, I try to avoid taking anything. I manage arthritis pain by trying to keep the muscles around the joints strong. I have arthritis in my back, and it is always painful to varying degrees.